Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Took mifepristone pill. Why did I immediately start bleeding? Should take pill again?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
i took mifepristone pill 10 days ago.immediately one day bleeding occured.after no bleeding.what can i do?shall i again take pill?
Posted Tue, 22 May 2012 in Menstruation and Miscarriage
Answered by Dr. Shainaz Arif Kaware 52 minutes later
Thanks for your query.
From your history it is difficult to understand the complete problem.
So to help you better please write back with answer to few queries:-
1.Did you take it as an abortion pill?
2.Did you take just mifepristone or the proper course (that is misoprostolalong with it)?
3.Did you take it on your own or on doctors advice?
4.If you had taken for abortion I would like to know what was the date of your last menstrual periods?
5.How many pills of mifepristone have you taken?
6.How severe was the bleeding?
Write back with answer to these questions and I shall help you.
Awaiting your reply.
Take care.
Above answer was peer-reviewed by
Follow-up: Took mifepristone pill. Why did I immediately start bleeding? Should take pill again? 9 hours later
1.yes i took as an abortion pill.i did urine-preg test.result indicates as positive.then i took mt-pill 200 mg
2.yes took it with misoprost 200 mg 4 tablets orally.
3.on my own,my d.pharm friend advised me. last mensural period is 05-02-2012
5.only one pill along with 4 misiprost
6.i took mt-pill 0n 13-3-2012,evening.the next day(14-3-12) bleeding occurred.pain also. on 15-3-2012 sligh bleeding. after then no pain.6 days later again i did urine-preg test.result indicates as negative.
Answered by Dr. Shainaz Arif Kaware 2 hours later
Thanks for writing back.
I would suggest an ultrasound of pelvis be done for you , which will tell us you had a complete abortion ( that means all the products of conception or the fetus was expelled) or still there are any products of conception seen in the uterus [Incomplete abortion].
If your ultrasound report shows incomplete abortion then you have to consult a Gynaecologist as a dilation and curettage will be required.
If your report shows complete abortion, then you avoid intercourse till your next menses for two reasons-
1. There are high chances of infection after abortion.
2. There are chances of conception [pregnancy].
Please see a gynaecologist as soon as possible. Also, please so not take these drugs without the supervision of a gynaecologist the next time. It can lead to XXXXXXX amounts of bleeding ( which can prove fatal at times)
Hope you find this answer helpful.
Please accept this answer if you have no further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor